MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2016 - patient was diagnosed with bilateral indirect type inguinal hernias thereby underwent open repair with implant of kugel patch (device 1 and 2).Per op notes, ¿an incision was made above the midpoint in the left inguinal ligament.A small indirect inguinal hernia sac was identified and reduced.A small kugel patch (device 1) was placed and secured with sutures.An incision was made in the right inguinal ligament.A small indirect hernia was noted on the right and reduced into the abdominal cavity.A small kugal patch (device 2) was placed and secured with sutures.¿ on (b)(6) 2018 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent laparoscopic repair with implant of 3dmax mesh (device 3).Per op notes, ¿a left upper quadrant incision was made.Bilateral preperitoneal meshes (device 1 and 2) were identified.Bilateral medial recurrences were noted.On the left side, the inferior epigastric was completely fused with the mesh (device 1) near its insertion at the inguinal ring and it was divided.A 3dmax mesh (device 3) was placed and secured together at the midline with suture.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the kugel patch (device 1).Note, the manufacturing date (15-oct-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24940426
Report Number1213643-2026-00534
Device Sequence Number5663498
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(17)201028(10)HUZJ0922
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0010101
Device Lot NumberHUZJ0922
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale